Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Need to stop Zoloft - Help?  (Read 247 times)

0 Members and 1 Guest are viewing this topic.

Offline wanderlust2386

  • Newbie
  • *
  • Posts: 17
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Need to stop Zoloft - Help?
« on: May 18, 2014, 12:33:20 AM »
I started taking 25mg of zoloft almost 3 weeks ago now for panic disorder/anxiety. I also have take up to 1mg of xanax per day (.5mg in morning and at night) Sometimes I will skip the morning dose if I feel okay. Anyway, since starting the zoloft I feel awful. I am more anxious then ever, I'm so sleepy I can barely function at work anymore, and I'm feeling depressed/hopeless about my condition and life in general, which is a new symptom. Long story short, I want to stop. Is it ok to just stop or do I need to taper still? Eventually I'd like to stop taking xanax too, but honestly since starting zoloft I've used xanax a lot more and that scares me.

Before I started zoloft I had bad anxiety/panic, but was still able to function at work, go out for a beer with friends, etc...now i'm so gross feeling and panic ridden I can't take it. And please don't tell me to wait it out, something is telling me this is the wrong drug for me, and now I'm panicking because I just want all these drugs out of my body. I thought I had anxiety before, well I would give anything to go back to the way I felt before I started zoloft. I've taken ssri's before and never felt this way, but I also was never as bad as I am now. Any advice would be helpful. Thank you.
Bookmark and Share

Offline Jess0617

  • Full Member
  • ***
  • Posts: 127
  • Country: 00
  • Rec's: 1
  • Gender: Female
  • Mood: Calm
    Calm
  • Personal text
    • Poke This Member
Re: Need to stop Zoloft - Help?
« Reply #1 on: May 18, 2014, 12:41:47 AM »
I know you said to tell you not to wait it out, but that would be my best advice for you! I started zoloft on 25 mg a few months ago. It was my first medication and at first it have me worse anxiety--I didn't wanna take it anymore either. It lasted about a week-a week and a half and I started to feel AMAZING and like my old pre-anxiety self again. 25 mg is such a low dose, too. I'm now on 50 mg and when I upped my dosage I also experienced heightened anxiety.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Need to stop Zoloft - Help?
« Reply #2 on: May 18, 2014, 12:59:59 AM »
I want to stop. Is it ok to just stop or do I need to taper still?

Given you've only been on a small dose for just 3 weeks you should not have any problems stopping. If you want to be ultra cautious then take half the dose for 2-3 days before stopping.

Quote
I've taken ssri's before and never felt this way, but I also was never as bad as I am now.

This probably explains why you're having such a hard time of it. There is growing evidence that the initial side-effects become more severe each time antidepressants are restarted. The odds of them working diminishes each time too, according to one study by about 20% each time.

The question is how do you intend to treat the anxiety after you stop taking Zoloft? It does need to be treated as the longer it is allowed to fester the harder it can become to control. IMHO, benzodiazepines are not good primary, taken daily anti anxiety meds. If therapy is an option then it is worth pursuing. It can be at least as effective as antidepressants.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline wanderlust2386

  • Newbie
  • *
  • Posts: 17
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Need to stop Zoloft - Help?
« Reply #3 on: May 18, 2014, 01:01:24 AM »
I would be okay with the increased anxiety lasting a week, but I'm going on week 3 now with even more panic. The doctor asked me last week if I wanted to stop because of that but I said I would try one more week. I have a therapy appt. Monday. I'm thinking I want to see what that can do for me. I can't take it anymore. Is it because my dose is too low? I don't like that it's making me depend on xanax to get through the day. Before I only used xanax 3 times a week, now twice a day :(
Bookmark and Share

Offline Jess0617

  • Full Member
  • ***
  • Posts: 127
  • Country: 00
  • Rec's: 1
  • Gender: Female
  • Mood: Calm
    Calm
  • Personal text
    • Poke This Member
Re: Need to stop Zoloft - Help?
« Reply #4 on: May 18, 2014, 01:59:36 AM »
My doctor always told me the lowest therapeutic dose of zoloft if anxiety is bad is 50 mg. I've felt better on the 50 then I did on the 25. They usually all start you out on small doses and sometimes they don't work for some so you have the up the dose. Maybe try going back to the doctor to suggest upping the dose or switching medications. I've had no side effects on zoloft beside heightened anxiety the first week or two on it as well as diarrhea (blah tmi sorry). The 25 worked for me for a bit but eventually it wasn't enough. I have been great on 50 though!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Need to stop Zoloft - Help?
« Reply #5 on: May 18, 2014, 02:35:27 AM »
Is it because my dose is too low?

No, but 25mg is usually a sub therapeutic dose so while the side-effects will probably stop soon, there probably won't be any benefit from taking Zoloft.

It is always a good idea for someone with anxiety to start on a low dose to minimize potential side-effects, however, the dose can, and should be raised every 7-10 days to at least the minimum therapeutic dose  which for Zoloft is 50mg, though most need to take 100-150mg for best results. The side-effects won't be any less if you wait longer before increasing the dose, it just extends the period of misery.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Knopa

  • Newbie
  • *
  • Posts: 6
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Need to stop Zoloft - Help?
« Reply #6 on: May 18, 2014, 07:29:39 PM »
Hi everyone. I also just started Zoloft, but only 7 days and this is why I joined the forum. I am new here. Wonderlust can I ask, did you started feeling side effects right away or they build up?
When I just started I was feeling spaced out for 2 days, then felt good, but on 7th day started feeling adrenalin rushes, and feeling like I will faint. Also, started feeling very severe lightheadness and that weird boaty feeling like my brain is moving inside my skull. I got scared and didnt take the pill yestarday, am I going to have withdrawals if I only took it for 7 days and was I supposed to tapper off?

Also, is it normal for side effects to start after 7 days, and is lightheadness one of the side effects thats supposed to go away? I had this symptoms while on xanax and tappered off after 7 month use, it was a really bad med for me. I never used SSRI before, only once tried lexapro which didnt work for me either and stopped after 9 days.

Thanks. 
Bookmark and Share

Tags: zoloft panic anxiety Xanax 
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
699 Views
Last post February 22, 2010, 09:23:38 PM
by WiSp
2 Replies
2109 Views
Last post March 14, 2011, 01:32:15 PM
by Carryon
4 Replies
5444 Views
Last post January 20, 2012, 06:13:48 PM
by deep edward
1 Replies
574 Views
Last post May 26, 2013, 12:06:47 AM
by insights
8 Replies
340 Views
Last post June 19, 2013, 07:34:51 PM
by mollyfin

anything